Q. I have heartburn while eating spicy foods with increased thirst during night. Please suggest.

Answered by
Dr. Saurabh Pandey
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Apr 17, 2020

Hello doctor,

I had pain and irritation and also heartburn while eating (spicy foods I guess) for the past three days. Today morning, I had severe hunger and more thirsty feel. After I drink plenty of water now I am feeling fine. But still while eating I am feeling some pain on the upper stomach or under the chest. Please suggest. I use Gelusil antacid.

Dr. Saurabh Pandey

Family Physician General Practitioner
#

Hi,

Welcome to icliniq.com.

The symptoms which you have described are suggestive of too many problems related to the gastrointestinal system. To come to any specific diagnosis, I will need a few more details.

Do you have these symptoms only while eating? Is it relieved after eating? What is your regular dietary routine? Do you sit for long hours? Did Gelusil give you any relief? Do you have pain in the lower abdomen?

Kindly let me know these details in follow up. I shall plan your treatment accordingly.


Was this answer helpful?

 | 

Thank you doctor,

I have slight pain while eating and I can feel the flow of food and water. Morning after wakeup, I am having severe hunger and thirst. After two hours of eating food I will be normal. But while having hunger the pain is increasing on the left upper stomach or left down the chest. In the morning, sometimes I take idly, dosa, poori or rice and any gravy. For lunch rice and gravy, and for dinner idly or dosa. I am an IT employee so I am working with my laptop sitting for a longer time. After taking Gelusil my irritation level is low. No lower abdomen pain. I am having pain only at the lower chest left side or upper stomach left side.

Dr. Saurabh Pandey

Family Physician General Practitioner
#

Hello,

Welcome back to icliniq.com.

As per the history (hunger pain, relieved after antacid, long sitting hours) you have provided it appears to be gastric ulcer of mild degree. Stress and irregular diet may further aggravate your condition. There may be a family history of the same seen in some cases. I am going to prescribe some medications. You have to take for 10 days.

Along with that, I would suggest you to include curd in your diet regularly. It is an excellent probiotic and sometimes it gives better results than the drugs itself. You should start your day with a glass of lukewarm water. It will also help you to improve the gastrointestinal system. Continue the treatment for 10 days and let me know the progress after that.

I am sure you will improve with this.


The Probable causes:

Stress, diet.

Differential diagnosis:

Gastric ulcer, Gastritis, acidity.

Treatment plan:

Pan 40 (Pantoprazole) tablet once daily on empty stomach, Amoxicillin 250 mg twice daily
Megamac tablet 250 mg twice daily. Continue this for 10 days. Include curd daily in your regular diet.

Preventive measures:

Avoid any spicy food, sleep early, drink milk before going to bed. Do not take any pain killer without consulting the doctor. Avoid coffee, tea or alcohol.

Regarding follow up:

Follow up after 10 days.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why do I have diarrhea after eating spicy food?

Query: Hello doctor, A few days back, I ate lots of green chili pakoras with green chutney. I am not really used to such pakoras but, I ended up eating them anyway. From the next day, I started feeling a burning sensation inside the stomach and, then started the loose motions. I have been to the loo nea...  Read Full »

How to deal with gastric symptoms after eating very spicy food?

Query: Hello doctor, I have constipation with a stomach ache. I recently had a few meals of spicy food and I am facing the consequences for the last four to five days. The symptoms include constipation, narrowing of stools, pain in lower abdomen (especially the lower right portion towards groin), acidic i...  Read Full »

What is the reason for heart burn for four months?

Query: Hello doctor, I am a 35-year-old male having daily heartburn running for more than four months. Currently, having Omeprazole and Domperidone.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.